Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 9, NWS Fort Worth, TX

January 25, 2012Parker County, Texas

NWS Fort Worth, TX issued this river flood warning at Jan 25, 2012, 12:40 AM CST for Parker County, Texas. It took effect at Jan 25, 2012, 5:27 AM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2012, 12:40 AM CST (06:40 UTC)
In effect from
Jan 25, 2012, 5:27 AM CST
Expired
Jan 25, 2012, 6:40 PM CST
In force
13 hr
Issued by
NWS Fort Worth, TX
Flood severity
Minor

County Parker County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 52 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Clear Fork Trinity River near Weatherford (WEAT2). The gauge peaked at 13.10 ft at Jan 25, 2012, 12:00 AM CST.

actionminormoderate5101501/2501/2601/27
Action stage
13 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08045850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

997 
WGUS44 KFWD 250640
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
1240 AM CST WED JAN 25 2012

...THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FLOOD 
WARNING FOR THE CLEAR FORK TRINITY RIVER NEAR WEATHERFORD AFFECTING
PARKER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 

&&

TXC367-251840-
/O.NEW.KFWD.FL.W.0009.120125T1127Z-120126T0040Z/
/WEAT2.1.ER.120125T1127Z.120125T1200Z.120125T1240Z.NO/
1240 AM CST WED JAN 25 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CLEAR FORK TRINITY RIVER NEAR WEATHERFORD.
* FROM EARLY THIS MORNING TO THIS EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 1215 AM WEDNESDAY THE STAGE WAS 13.07 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS FORECAST 
* FORECAST...THE RIVER SHOULD RISE ABOVE FLOOD STAGE EARLY 
  WEDNESDAY MORNING AND CONTINUE TO RISE TO A CREST NEAR 15 FEET 
  BEFORE SUNRISE WEDNESDAY MORNING. THE RIVER SHOULD FALL BELOW 
  FLOOD STAGE BY MID WEDNESDAY MORNING.
* AT 15 FEET MINOR RIVER FLOODING WILL OCCUR ALONG THE REACH.FLOOD 
  WATERS WILL INUNDATE THE ROAD NEAR THE GAGE. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 15.7 FEET ON MAR 16 1998.
  

&&


                     FLD       OBSERVED           FORECAST 6AM     
LOCATION             STG    STG  DAY  TIME    THU   FRI   SAT   SUN

CLEAR FORK TRINITY RIVER
  WEATHERFORD         15   13.1  WED 12 AM    6.1   6.0   6.0   5.9

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jan 24, 11:55 PM CST, 45 minutes earlier.

Area forecast discussion, Jan 24, 11:55 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1155 PM CST TUE JAN 24 2012

.AVIATION...
RAIN AND ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND
STREAM ACROSS THE METROPLEX TAF SITES FOR THE NEXT FEW HOURS. VSBY
MAY LOWER TO 1SM IN HEAVIER DOWNPOURS. LINEAR MCS IS DEVELOPING IN
THE HILL COUNTRY AND SHORT-TERM GUIDANCE IS MOVING THIS INTO THE
SOUTHERN CWA AFTER 3 AM. AS THIS MOVES INTO EAST/SOUTHEAST TEXAS
THE AXIS OF HEAVY RAIN OVER OUR AREA WILL ALSO SHIFT EAST AROUND
SUNRISE. WILL TAPER HEAVY RAIN/STORMS OFF AFTER SUNRISE...WITH
JUST LIGHT RAIN PREVAILING IN THE MID-LATE MORNING HOURS...BEFORE
ENDING TEMPORARILY IN THE AFTERNOON. WRAP AROUND LIGHT RAIN
EXPECTED BY WEDNESDAY NIGHT. WILL KEEP CIGS IFR THROUGH THE
PERIOD. EAST WINDS WILL GRADUALLY BACK AROUND TO THE NORTH BY
SUNRISE WITH SPEEDS NEAR 15KT PREVAILING TOMORROW.

BELIEVE WACO WILL CONTEND WITH VLIFR CIGS/VSBY UNTIL WARM FRONT
MOVES THROUGH THEM.../IN ANOTHER HOUR OR TWO/...WITH SOME SLIGHT
IMPROVEMENT TO IFR CAT CIGS/VSBY. SHOWERS WILL BE THE PRIMARY
CONVECTIVE MODE UNTIL STRONGER STORM CLUSTER ARRIVES FROM THE WEST
BETWEEN 10Z-13Z. RAIN WILL PREVAIL IN THE MORNING HOURS BEFORE
ENDING BY AFTERNOON. OTHERWISE IFR CIGS WILL PREVAIL THROUGH THE
PERIOD.

TR.92

&&

.UPDATE...
LATEST FORECASTED QPF FROM HPC AND SATELLITE ANALYSIS FROM NESDIS
CONFIRM THAT HEAVY RAINS OVERNIGHT WILL CREATE WIDESPREAD AREAS
OF TWO TO FOUR INCHES OF RAIN. THE ATMOSPHERE HAS BECOME
SATURATED...WITH PWATS WELL ABOVE SEASONAL NORMALS. A 50 TO 60
KNOT LOW LEVEL JET IS FORECAST TO FORM OVERNIGHT...BRINGING
PLENTIFUL MOISTURE INTO THE AREA. PRIOR PRECIPITATION HAS
SATURATED THE SOILS OVER MUCH OF THE AREA...AND RUNOFF WILL
QUICKLY ACCUMULATE. LOCALLY...RAINFALL AMOUNTS MAY BE MUCH HIGHER
AND THE RAPID ACCUMULATIONS POSSIBLE UNDER ANY GIVEN STORM WILL
LIKELY CAUSE FLASH FLOODING. NEW FORECASTS OUT SHORTLY.  84

&&

.PREV DISCUSSION... /ISSUED 336 PM CST TUE JAN 24 2012/
UPPER LEVEL LOW CAN EASILY BE DETECTED ON WATER VAPOR IMAGERY
SPINNING OVER SOUTHERN NEW MEXICO. AT THE SURFACE...DEWPOINTS
CONTINUE TO INCREASE ACROSS THE REGION WITH SHOWERS AND SCATTERED
THUNDERSTORM ACTIVITY CONTINUING TO SPREAD NORTH ACROSS THE
REGION. THE WARM FRONT IS SLOWLY ADVANCING NORTH THROUGH SOUTHEAST
TEXAS AND THE HILL COUNTRY AND IS EXPECTED TO REACH OUR SOUTHERN
COUNTIES AROUND MIDNIGHT. AHEAD OF THE WARM FRONT...SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE EVENING HOURS
WITH THIS FIRST BATCH OF RAIN MOSTLY MOVING NORTH OF INTERSTATE 20
BY THE LATE EVENING HOURS. DURING THE EVENING HOURS...A LINE OF
STORMS IS EXPECTED TO DEVELOP SOMEWHERE WEST OF INTERSTATE 35 BUT
THE SHORT TERM HIGH RESOLUTION MODELS DIFFER ON WHERE THIS LINE
WILL DEVELOP. SOME DEVELOP THE LINE AS FAR WEST AS SAN ANGELO
WHILE OTHERS DEVELOP THE LINE OVER OUR WESTERN COUNTIES JUST WEST
OF THE INTERSTATE 35 CORRIDOR. WITH THE WARM FRONT REMAINING OVER
THE SOUTHERN COUNTIES TONIGHT...ALL THE OVERNIGHT ACTIVITY NORTH
OF THE FRONT IS EXPECTED TO REMAIN ELEVATED. THESE STORMS WILL
PRESENT A MARGINAL HAIL THREAT AND A FEW STORMS SOUTH OF OUR AREA
HAVE ALREADY PRODUCED HAIL UP TO QUARTER SIZE.

THE SHORT TERM HIGH RESOLUTION MODEL RUNS TODAY ARE CONVERGING ON
A SOLUTION THAT SUGGESTS THE LINE OF STORMS THAT DEVELOPS TONIGHT
WILL SLOWLY PROGRESS EAST AND WEAKEN WITHOUT ORGANIZING INTO A
SQUALL LINE. THIS SCENARIO SEEMS PLAUSIBLE AS THE INSTABILITY
PARAMETERS NORTH OF THE FRONT ARE FAIRLY WEAK. HOWEVER...THERE IS
SOME WEAK ELEVATED INSTABILITY WHICH MAY SUPPORT A FEW STRONG
STORMS. THE SHORT TERM MODELS THEN SUGGEST THAT A SECONDARY LINE
OF STORMS WILL DEVELOP ACROSS CENTRAL TEXAS AND THE HILL COUNTRY
AND MOVE ACROSS THE SOUTHERN HALF OF OUR CWA. THIS LINE WILL
PRESENT THE GREATEST SEVERE WEATHER THREAT FOR OUR AREA AS PART OF
THIS LINE WILL TRACK ALONG AND SOUTH OF THE WARM FRONT. WITH THE
WARM FRONT STILL LOCATED OVER OUR SOUTHERN COUNTIES...THE SEVERE
THREAT WILL EXIST SOUTH OF THE FRONT WHERE INSTABILITY AND SHEAR
WILL BE ENOUGH TO SUPPORT DAMAGING WINDS...HAIL...AND THE
POSSIBILITY OF ISOLATED TORNADOES. HOWEVER...THESE TORNADOES WILL
LIKELY BE EMBEDDED WITHIN THE LINE OF STORMS. THIS SECOND LINE OF
STORMS WILL LIKELY STILL BE MOVING THROUGH OUR SOUTHERN AND
SOUTHEASTERN COUNTIES WEDNESDAY MORNING WITH THE SEVERE WEATHER
THREAT SHIFTING EAST OF I-35 AND SOUTH OF I-20. AGAIN...ISOLATED
TORNADOES WILL STILL BE POSSIBLE. MOST OF THE MODELS INDICATE THAT
THE CONVECTION WILL MOVE INTO EAST TEXAS BY MIDDAY WITH LIGHT RAIN
POSSIBLY LINGERING BEHIND IT. EXPECT LIGHT WRAP AROUND PRECIPITATION
TO OCCUR WEDNESDAY NIGHT THROUGH THURSDAY AS THE UPPER LEVEL LOW
TRACKS OVER THE REGION.

THE THREAT FOR HEAVY RAINFALL STILL EXISTS MAINLY OVERNIGHT
TONIGHT INTO WEDNESDAY MORNING. WITH THE FIRST LINE OF STORMS
MAKING LITTLE PROGRESS EAST AND IT/S ORIENTATION PARALLEL TO THE
MEAN WIND VECTORS...TRAINING OF CELLS IS LIKELY TONIGHT WHICH MAY
RESULT IN LOCALIZED FLASH FLOODING OR NUISANCE FLOODING IN SEVERAL
LOCATIONS. WITH ESTIMATED RAINFALL TOTALS OF 2-4 INCHES DURING THE
OVERNIGHT PERIOD...THESE VALUES ARE STILL BELOW FLOOD AND FLASH
FLOOD GUIDANCE VALUES AND WILL NOT ISSUE A FLOOD WATCH AT THIS
TIME. HOWEVER...WILL NEED TO WATCH URBANIZED AREAS OVERNIGHT WHERE
WATER CAN QUICKLY COLLECT WITH HEAVY RAINFALL RATES RESULTING IN
FLASH FLOODING.

COOLER AIR WILL FILTER IN BEHIND THE SURFACE LOW AS IT MOVES EAST
OF THE REGION TOMORROW. ANOTHER COLD FRONT WILL ARRIVE ON FRIDAY
NIGHT BRINGING ANOTHER SHOT OF COLD AIR TO THE REGION. NO
PRECIPITATION IS EXPECTED WITH THIS FRONT. HOWEVER...TEMPERATURES
WILL BE QUICK TO RECOVER BY NEXT WEEK AS SOUTHERLY FLOW RETURNS TO
THE REGION. WE COULD SEE SOME LIGHT RAIN OR WIDELY SCATTERED
LIGHT RAIN BY NEXT TUESDAY OR WEDNESDAY BUT DID NOT INCLUDE POPS
IN THE FORECAST AT THIS TIME.

82/JLD

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  53  58  45  55  36 / 100  90  50  40  10
WACO, TX              56  65  47  52  37 / 100  90  20  40  20
PARIS, TX             48  61  47  57  38 / 100 100  50  40  10
DENTON, TX            50  54  45  56  33 / 100  80  50  40  10
MCKINNEY, TX          52  55  45  55  35 / 100  90  50  40  10
DALLAS, TX            52  60  45  55  38 / 100  90  50  40  10
TERRELL, TX           52  62  48  53  38 / 100 100  30  40  20
CORSICANA, TX         56  65  51  55  40 /  90 100  20  40  20
TEMPLE, TX            55  66  48  53  38 / 100  90  20  40  20
MINERAL WELLS, TX     50  51  44  57  32 / 100  60  50  30  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR TXZ091>095-
101>107-116>123-130>135-141>148-156>162-174-175.

&&
Hazardous weather outlook, Jan 24, 6:01 PM CST, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
601 PM CST TUE JAN 24 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
601 PM CST TUE JAN 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS. SOME STORMS
MAY BECOME SEVERE...PARTICULARLY LATE TONIGHT IN THOSE AREAS SOUTH
OF A LINE FROM COMANCHE TO WACO TO CENTERVILLE. HAIL UP TO THE
SIZE OF QUARTERS...WIND GUSTS TO 60 MPH...AND ISOLATED TORNADOES
ARE ALL POSSIBLE. HEAVY RAIN IS ALSO POSSIBLE TONIGHT ACROSS ALL
OF NORTH TEXAS...WHICH COULD RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS WILL CONTINUE WEDNESDAY MORNING...THEN BE LIMITED TO
AREAS EAST OF THE I-35 CORRIDOR DURING THE AFTERNOON. THE SEVERE
THREAT WILL CONTINUE...PARTICULARLY IN AREAS SOUTH OF I-20 AND
EAST OF I-35. HEAVY RAINFALL AND LOCALIZED FLOODING WILL REMAIN A
CONCERN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING...
PRIMARILY SOUTH OF THE I-20 CORRIDOR. SPOTTER ACTIVATION IS
LIKELY LATE TONIGHT...MAINLY SOUTH OF THE I-20 CORRIDOR.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 6:14 PM CSTSpecial Weather StatementFWDMills31 min
Jan 24, 7:32 PM CSTRiver Flood WarningFWDHunt50 hr
Jan 24, 7:32 PM CSTRiver Flood WarningFWDHunt, Rockwall56 hr
Jan 24, 7:52 PM CSTRiver Flood WarningFWDCollin57 hr
Jan 24, 7:52 PM CSTRiver Flood WarningFWDDenton48 hr
Jan 24, 8:21 PM CSTAreal Flood AdvisoryFWDCollin, Dallas, Grayson, Rockwall75 days
Jan 24, 8:49 PM CSTAreal Flood AdvisoryFWDComanche, Erath116 min
Jan 24, 9:30 PM CSTRiver Flood WarningFWDDallas18 hr
Jan 24, 9:36 PM CSTFlash Flood WatchFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 37 more14 hr
Jan 24, 10:02 PM CSTAreal Flood AdvisoryFWDParker, Tarrant3 hr
Jan 24, 10:03 PM CSTFlash Flood WarningFWDHood, Somervell3 hr
Jan 24, 10:07 PM CSTAreal Flood AdvisoryFWDDenton3 hr
Jan 24, 11:18 PM CSTAreal Flood AdvisoryFWDCooke, Grayson3 hr
Jan 25, 12:44 AM CSTAreal Flood AdvisoryFWDDallas3 hr
Jan 25, 12:55 AM CSTRiver Flood WarningFWDDallas72 hr
Jan 25, 12:56 AM CSTAreal Flood WarningFWDHood3 hr
Jan 25, 1:00 AM CSTAreal Flood AdvisoryFWDDenton3 hr
Jan 25, 3:25 AM CSTAreal Flood AdvisoryFWDComanche3 hr
Jan 25, 3:28 AM CSTAreal Flood AdvisoryFWDCoryell, Hamilton3 hr
Jan 25, 3:29 AM CSTAreal Flood AdvisoryFWDMcLennan3 hr
Jan 25, 3:32 AM CSTAreal Flood AdvisoryFWDErath, Palo Pinto, Parker3 hr
Jan 25, 3:37 AM CSTAreal Flood AdvisoryFWDCollin3 hr
Jan 25, 3:57 AM CSTAreal Flood AdvisoryFWDTarrant3 hr
Jan 25, 4:00 AM CSTAreal Flood AdvisoryFWDBosque, Dallas, Ellis, Hill, Hood, Johnson and 1 more3 hr
Jan 25, 4:19 AM CSTSevere Thunderstorm WarningFWDMilam41 min
Jan 25, 6:02 AM CSTAreal Flood AdvisoryFWDBosque, Collin, Dallas, Denton, Ellis, Hill and 7 more6 hr
Jan 25, 6:06 AM CSTTornado WarningFWDFalls, Robertson24 min
Jan 25, 7:08 AM CSTRiver Flood WarningFWDDallas12 hr
Jan 25, 7:32 AM CSTSpecial Weather StatementFWDLeon28 min
Jan 25, 7:43 AM CSTRiver Flood WarningFWDTarrant4 hr
Jan 25, 7:54 AM CSTFlash Flood WarningFWDCollin, Dallas, Tarrant3 hr
Jan 25, 8:04 AM CSTAreal Flood AdvisoryFWDAnderson, Freestone, Henderson, Kaufman, Leon, Limestone and 2 more6 hr
Jan 25, 8:17 AM CSTSpecial Weather StatementFWDAnderson58 min
Jan 25, 8:27 AM CSTSevere Thunderstorm WarningFWDAnderson33 min
Jan 25, 8:35 AM CSTAreal Flood AdvisoryFWDGrayson4 hr
Jan 25, 9:05 AM CSTSpecial Weather StatementFWDAnderson25 min
Jan 25, 9:06 AM CSTRiver Flood WarningFWDNavarro63 hr
Jan 25, 9:06 AM CSTRiver Flood WarningFWDDallas11 hr
Jan 25, 9:06 AM CSTRiver Flood WarningFWDEllis, Kaufman3 days
Jan 25, 9:06 AM CSTRiver Flood WarningFWDHenderson, Navarro7 days
Jan 25, 9:39 AM CSTRiver Flood WarningFWDComanche11 hr
Jan 25, 10:24 AM CSTRiver Flood WarningFWDCollin20 hr
Jan 25, 10:57 AM CSTAreal Flood WarningFWDCollin, Dallas3 hr
Jan 25, 1:27 PM CSTRiver Flood WarningFWDLimestone30 hr

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.